Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 25, 2012, 6:45 PM EDT for 4 counties in North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 25, 2012, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chowan County, NC, Gates County, NC, Hertford County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS51 KAKQ 252245
SVRAKQ
NCC041-073-091-143-252330-
/O.NEW.KAKQ.SV.W.0056.120625T2245Z-120625T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
EASTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHEASTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUNBURY...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOBBSVILLE AROUND 655 PM EDT.
RYLAND AROUND 700 PM EDT.
BELVIDERE AND TYNER AROUND 705 PM EDT.
WINFALL AROUND 715 PM EDT.
HERTFORD AROUND 720 PM EDT.
BURGESS AROUND 725 PM EDT.
SNUG HARBOR AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
TROTVILLE...SANDY CROSS...SIGN PINE...PEACH...HICKORY CROSSROADS...
GLIDEN...WHITESTON...ICARIA...SMALLS CROSSROADS AND MILL CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3600 7659 3604 7662 3603 7665 3604 7668
3618 7673 3627 7668 3628 7669 3625 7671
3624 7672 3624 7675 3646 7681 3650 7659
3612 7631 3613 7637 3619 7646 3613 7639
3609 7629 3607 7640 3600 7652
TIME...MOT...LOC 2245Z 336DEG 28KT 3640 7666
WIND...HAIL 60MPH 1.00IN
$$
JBILLET1 follow-up statement
505
WWUS51 KAKQ 252309
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
709 PM EDT MON JUN 25 2012
NCC041-073-091-143-252330-
/O.CON.KAKQ.SV.W.0056.000000T0000Z-120625T2330Z/
HERTFORD NC-CHOWAN NC-GATES NC-PERQUIMANS NC-
709 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PERQUIMANS...
SOUTHEASTERN GATES...CHOWAN AND SOUTHEASTERN HERTFORD COUNTIES UNTIL
730 PM EDT...
AT 706 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR RYLAND...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BELVIDERE AROUND 715 PM EDT.
HERTFORD AND WINFALL AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE CENTER
HILL...CISCO...SMITHTOWN...BEACH SPRINGS...YEOPIM STATION AND LIGHT
NIXON FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3600 7659 3604 7662 3603 7665 3605 7669
3616 7672 3627 7668 3628 7669 3624 7672
3624 7675 3634 7677 3639 7651 3612 7631
3613 7637 3619 7646 3612 7638 3609 7631
3607 7640 3600 7653
TIME...MOT...LOC 2309Z 329DEG 19KT 3627 7658
WIND...HAIL 60MPH 1.00IN
$$
JBILLETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:44 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 25, 3:44 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT MON JUN 25 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL DROP SOUTHEAST ACROSS THE MID ATLANTIC
MONDAY AFTERNOON AND EVENING. CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION FOR THE MIDDLE OF THE WEEK. A STRONG UPPER LEVEL RIDGE BUILDS
IN FROM THE WEST LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE STORMS HAVE ALREADY DEVELOPED INTO A LINE SEGMENT THIS
MORNING OVER THE MD EASTERN SHORE CAUSING WIND DAMAGE. THIS IS
LIKELY A SIGN OF THINGS TO COME FOR TODAY AS A VIGOROUS COLD FRONT
DROPS SOUTH ACROSS THE REGION. MODIFIED SOUNDINGS THIS AFTERNOON
SUGGEST CAPE BETWEEN 2500-3000 J/KG WITH PWAT AROUND 1.5 AND
RELATIVELY STEEP MID LEVEL RATES. FREEZING LEVEL IS AROUND 12KFT
WHICH IS 3KFT LOWER THAN THE SEVERE WEATHER LAST FRIDAY SUPPORTING
HAIL AND WIND. SHEAR IS BETTER WITH THIS EVENT ALLOWING STORMS TO
BETTER ORGANIZE INCREASING WIND DAMAGE POTENTIAL. THIS COMBINED WITH
THE BETTER FORCING FROM THE COLD FRONT AND HEATING WILL ALLOW THE
STORMS TO DEVELOP INTO LINE SEGMENTS THIS AFTERNOON. THE FRONT WILL
REACH AREAS NORTH OF RIC AROUND 16Z-18Z...CENTRAL VA AND SBY AROUND
18Z-20Z AND SOUTHEAST VA BY 00Z. THE FASTER MOVING STORMS SHOULD
LIMIT FLOODING POTENTIAL BUT PERIODS OF HEAVY RAIN CAN BE EXPECTED.
GIVEN THE CAPE FROM -10 TO -30 DEGREES EXPECT SOME INTENSE LIGHTNING
FROM THE STRONGER STORMS SIMILAR TO LAST FRIDAY. THE BEST POTENTIAL
FOR SEVERE WEATHER IS ALONG AND EAST OF I-95 WHERE PWAT WILL BE
HIGHER BUT A FEW SEVERE STORMS ARE STILL POSSIBLE WEST OF I95. HIGH
TEMPERATURES TODAY SHOULD RANGE FROM THE MID 80S OVER THE LOWER MD
EASTERN SHORE...TO THE LOW 90S ELSEWHERE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST TUESDAY AND THEN
SETTLES FROM THE CUMBERLAND PLATEAU TO THE CAROLINA COAST
WEDNESDAY...UNDERNEATH DRY MID-LEVEL NW FLOW. THIS WILL BRING
SUNNY/CLEAR CONDITIONS TUESDAY AND WEDNESDAY ALONG WITH COMFORTABLE
CONDITIONS FOR LATE JUNE. HIGH TEMPERATURES WILL LIKELY RANGE FROM
THE UPPER 70S OVER THE EASTERN SHORE...TO THE LOW 80S OVER THE
PIEDMONT TUESDAY...WITH DEWPOINTS POTENTIALLY FALLING INTO THE
MID/UPPER 40S TUESDAY AFTERNOON. A WARMING TREND BEGINS WEDNESDAY AS
SURFACE HIGH PRESSURE DROPS SOUTH OF THE AREA...BUT STILL
COMFORTABLE OVERALL WITH HIGH TEMPERATURES IN THE MID 80S AND
DEWPOINTS IN THE 50S. LOW TEMPERATURES WEDNESDAY MORNING SHOULD BE
PLEASANTLY COOL WITH READINGS RANGING FROM THE MID 50S TO LOW 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE BEGINNING OF THE LONG TERM PERIOD IS DOMINATED BY A FLAT RIDGE
THAT BUILDS EASTWARD INTO THE MID ATLANTIC STATES. THIS WILL
PROVIDE MOSTLY DRY WEATHER...BUT LOTS OF HEAT. EXPECT TO SEE
TEMPERATURES CLIMB INTO THE UPPER 90S TO LOW 100S FRIDAY AND
SATURDAY...WITH HEAT INDEX VALUES OF 100 TO 105 AS DEW POINTS FALL
DURING PEAK MIXING TIMES IN THE AFTERNOON. A WEAK FRONTAL
BOUNDARY MOVES THROUGH THE GREAT LAKE STATES THU INTO FRI...BEFORE
STALLING NORTH OF THE REGION OVER THE WEEKEND. THE COMBINATION OF
THE STALLED FRONT...THE LEE SIDE TROUGH AND SEA BREEZE BOUNDARIES
COULD PRODUCE SOME AFTERNOON AND EVENING CONVECTION...BUT EXPECT
THAT WITH THE DRY AIR ASSOCIATED WITH THE RIDGE THAT THE STORMS
WOULD BE ISOLATED.
FOR SUNDAY INTO MONDAY...THE RIDGE BEGINS TO BREAK DOWN AND THE
HEAT MAY BACK OFF A LITTLE...BUT THERE IS MORE UNCERTAINTY IN THIS
PART OF THE FORECAST AS THE MODELS STRUGGLE TO HANDLE WHERE TS
DEBBY WILL GO. FOR NOW HAVE ALLOWED A BIT MORE CLOUD COVER OVER
THE SERN PART OF THE CWA BASED ON DEBBY HEADING THROUGH THE SW
ATLANTIC LATE IN THE PERIOD. BUT WILL HAVE TO MONITOR OVER THE
NEXT SEVERAL DAYS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
COLD FRONT WILL BE CROSSING THE REGION FROM NW TO SE OVER THE NEXT 6
TO 10 HOURS. SCTD TSTMS WILL ACCOMPANY FRONT AS IT TRACKS SEWD
THROUGH KSBY/KRIC. MOST EXTENSIVE TSTM ACTIVITY LOOKS TO SOUTH AND
EAST OF KRIC...INCLUDING KPHF...KORF AND KECG. ONCE FRONT AND
ASSOCIATED TSTMS CLEAR AREA...VFR CONDITIONS WILL PREVAIL THROUGH AT
LEAST WEDNESDAY...AS HIGH PRESSURE BUILDS INTO REGION. WINDS WILL BE
GUSTY WITH...AND A FEW HOURS AFTER...COLD FRONT PASSES...THEN AGAIN
IN THE 12Z-18Z TIME FRAME TUESDAY.
DRIER CONDITIONS FOLLOW THE FRONTAL PASSAGE AND VFR SHOULD PREVAIL
THROUGH MID WEEK.
&&
.MARINE...
SFC COLD FRONT WILL CONTINUE TO TRACK ACROSS THE REGION AND OVER THE
WATERS THROUGH THE OVERNIGHT HOURS BRINGING SCT SHOWERS AND
THUNDERSTORMS. AS THE FRONT CROSSES THE WATERS TONIGHT...WINDS WILL
BECOME NLY TO NWLY AT 20 TO 25 KTS WITH GUSTS UP TO 30 KTS ACROSS
THE BAY AND COASTAL WATERS. THUS A SMALL CRAFT ADVISORY HAS BEEN
ISSUED.
WINDS WILL DIMINISH SLIGHTLY TUESDAY WITH NLY TO NWLY WINDS 15 TO 20
KTS...THUS WILL KEEP SCA THROUGH TUESDAY AFTERNOON. WEAK HIGH
PRESSURE WILL THEN SETTLE INTO THE REGION LATE TUESDAY THROUGH
THURSDAY WITH WINDS BECOMING WLY 10 TO 15 KTS. A SHIFT TO THE SE
WITH THE SEA-BREEZE IS POSSIBLE THU AFTERNOON/EVENING WITH WEAK
SYNOPTIC FLOW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT
TUESDAY FOR ANZ634-654-656-658.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO NOON EDT
TUESDAY FOR ANZ635.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EDT
TUESDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY
FOR ANZ633-650-652.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
TUESDAY FOR ANZ638.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ESS
AVIATION...WRS
MARINE...SAMHazardous weather outlook, Jun 25, 6:40 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 640 PM EDT MON JUN 25 2012 MDZ021>025-VAZ048-049-060>100-262245- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 640 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-654-656-262245- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 640 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-638-650-652-262245- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 640 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...THE EASTERN JAMES RIVER AND THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ658-262245- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 640 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ636-637-670-262245- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 640 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-262245- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- 640 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-262245- CURRITUCK SOUND- 640 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-262245- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 640 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 6:00 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM MARINE TSTM WIND CHESAPEAKE LS 36.90N 75.72W
06/25/2012 M40 MPH ANZ656 VA BUOY
35 KNOT GUST AT CHLV2.
&&
EVENT NUMBER AKQ1200391
WRSSpecial weather statement, Jun 25, 6:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT MON JUN 25 2012
NCZ013>017-030>032-252300-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK NC-
PERQUIMANS NC-WESTERN CURRITUCK NC-
604 PM EDT MON JUN 25 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CHOWAN...
GATES...NORTHEASTERN BERTIE...PASQUOTANK...PERQUIMANS...SOUTHEASTERN
HERTFORD AND WESTERN CURRITUCK COUNTIES...
AT 559 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HICKORY TO SOMERTON...MOVING SOUTH AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR TOPSY AROUND 610 PM...SLIGO AROUND 620
PM...MAPLE AROUND 630 PM...NEWSOME STORE AROUND 640 PM...TAYLORS
BEACH AROUND 650 PM AND GLEN COVE AROUND 700 PM.
LAT...LON 3604 7662 3601 7668 3622 7672 3618 7675
3654 7690 3654 7607 3608 7582 3624 7593
3616 7591 3629 7618 3620 7607 3613 7607
3609 7621 3613 7634 3610 7629 3600 7652
FORECASTER: JBILLETSpecial weather statement, Jun 25, 6:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT MON JUN 25 2012
MDZ024-025-252230-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
613 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WORCESTER COUNTY...
AT 612 PM EDT...A STRONG THUNDERSTORM WAS NEAR OCEAN CITY...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3838 7505 3832 7507 3831 7509 3829 7510
3831 7522 3846 7518 3846 7509 3845 7507
3846 7505 3845 7504
SCALORALocal storm report, Jun 25, 6:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
618 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG SHORT PUMP 37.65N 77.61W
06/25/2012 HENRICO VA EMERGENCY MNGR
WIDESPREAD TREES DOWN WITH SOME ON HOUSES FROM SHORT
PUMP THROUGH WEST END. EMERGENCY CREWS ARE PERFORMING
DAMAGE SURVEYS.
&&
EVENT NUMBER AKQ1200392
JOLocal storm report, Jun 25, 6:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 S WHALEYVILLE 36.56N 76.68W
06/25/2012 E0.75 INCH CITY OF SUFFOLK VA TRAINED SPOTTER
ALSO REPORTED WINDS OF 40 TO 50 MPH.
&&
EVENT NUMBER AKQ1200393
JOSpecial weather statement, Jun 25, 6:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT MON JUN 25 2012
NCZ012>014-030-031-252330-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-
633 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL AFFECT BERTIE...HERTFORD...SOUTHEASTERN
NORTHAMPTON...WEST CENTRAL CHOWAN AND WEST CENTRAL GATES COUNTIES...
AT 630 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAPLETON...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR AHOSKIE AROUND 640 PM...POWELLSVILLE
AROUND 650 PM...WHITES CROSSROADS AROUND 700 PM...WINDSOR AROUND 710
PM...MIDWAY AROUND 720 PM AND WOODARD AROUND 730 PM.
LAT...LON 3590 7695 3585 7704 3594 7705 3594 7721
3641 7739 3642 7738 3653 7690 3613 7674
3610 7671 3618 7672 3604 7665 3603 7665
3608 7670 3608 7671 3599 7667 3586 7675
3583 7691
FORECASTER: JBILLETThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:04 PM EDT | Special Weather Statement | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 56 min |
| Jun 25, 6:33 PM EDT | Special Weather Statement | AKQ | Bertie, Hertford | 57 min |
| Jun 25, 6:50 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Gates, Hertford, Northampton | 50 min |
| Jun 25, 7:10 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 50 min |
| Jun 25, 7:47 PM EDT | Special Weather Statement | AKQ | Bertie | 68 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.